Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have abdominal pain, heart burn and breathing difficulty. Started sweating and vomiting. Prognosis?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Two days ago I got what I call an 'attack.' These attacks last for about 30 minutes to an hour with extremely abdominal pain and heart burn (on a pain scale I would say it is a 9-10 for me) the pain gets so bad my body jerks, makes it hard to breathe, I start sweating then I start vomitting. Usually, when my mouth starts watering and I cool down the pain starts to go away. Since this attack two days ago my stomach is still in loads of pain with some heartburn and lots of gas. Beforre the attack I was at the gym and did core excerises for an hour and then came home, showered, did a load of laundry then ate a very spicy meal. I alos use to get these attacks 3 yrs ago. One the ended me up in the Er but that doctor thought it was menstrual cramping and gave me a pain killer and sent me on my way- the other time I vivisted my family physican she stated that it was all just gas pains/heartburn and to take prilosec daily. I am currently on metformin to level out hormones for my menstrual cycle and a daily vitimin, my diet isn't the greatest but have been doing well recently at adding more fruits and veggies and less processed food. Any thoughts? I'm in such pain today but worried that it's residual pain and going to the doctor will do nothing.
Posted Wed, 13 Feb 2013 in Abdominal Pain
Answered by Dr. Mayank Bhargava 39 minutes later
Welcome to XXXXXXX forum.

With the available described symptomatology, there appears to be high possibility of peptic ulcer disease and muscle sprain.
Peptic ulcer disease is clinically diagnosed by presence of abdominal bloating, abdominal pain, excessive gas formation, heart burn, nausea or vomiting.
Peptic ulcer disease may be in form of chronic gastritis, fundal gastritis, nodular gastritis, follicular gastritis and gastric & duodenal ulcer and adenocarcinoma of stomach.
Helicobacter pylori bacteria is responsible for peptic ulcer treatment and eradication is essential for complete relief.
As you were performing exercises, there may also be possibility of muscle sprain along with peptic ulcer disease.
As such there is no correlation between defined symptoms and menstrual cramping.

Metformin is also associated with multiple abdominal side effects like diarrhea, cramps, nausea, vomiting and increased flatulence.

You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up & endoscopy.
You should also go for breath urea test for H. pylori infection.

You should take proton pump inhibitors and prokinetics for relief of your symptoms on written prescription.

You should continue with described dietary plan.
You should take frequent small amount meals.
Avoid tomatoes, legumes, citrus fruits, onion, garlic, spicy and oily food.
Avoid tea, coffee and chocolates.
Take soft diet with yogurt.

If endoscopy is found to be normal and your condition won't improve with above mentioned medicines then you should consult with you treating doctor and should go for alternative medicine for metformin (as metformin may be the cause of your symptoms).

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor